Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm 27 man. I started getting mild acne when I was 16yo. I went to see a derm who prescribed me sulfacet and told me to use a buff pad with neutragena acne soap. This was very harsh on my skin, but I continued using it. My skin became dry and scaley where I was using the sulfacet, but my skin was clearing up so I continued using it for about 4-5 months. After I stopped using the sulfacet, I continued using the neutragena soap and buff pad, which was still harsh, but my skin stayed clear. When the summer rolled around, I spent almost everyday in the sun because I was a golf caddy. I turned very dark. At this point I had stopped using the buff pad. When I started turning back to my normal color, I developed small red bumps and very oily skin on the areas where I had applied the sulfacet. It is as if the areas I used the sulfacet was perfectly covered with the oil and red bumps.

I can't stay in the sun for more than a few minutes, I can't eat certain foods (red meat, dairy, oil, cheese, etc.), and I have to wash my skin with cool water or else in turns red and scaley.

The past 10 years have been a living hell. Due to the excessive oiliness, I have the persistant redness and the occassional giant zit, unless I have taken accutane.

I have finished law school and have tried to move on as best as I can, but it is difficult.

Doctors have prescribed me everything from acne/rosacea related meds to hydrocortisone valerate. The only thing that controls it is accutane, but I'm sick and tired of taking 30-60 40mg pills every 8-10 months.

Doctors have no idea what it is, but some have concluded that the harsh scrubbing with the buff pad and the sulfacet destroyed some type of resilient element in my skin. No one in my family has a skin problem.

Any ideas?

Share this post


Link to post
Share on other sites
I'm 27 man.  I started getting mild acne when I was 16yo.  I went to see a derm who prescribed me sulfacet and told me to use a buff pad with neutragena acne soap.  This was very harsh on my skin, but I continued using it.  My skin became dry and scaley where I was using the sulfacet, but my skin was clearing up so I continued using it for about 4-5 months.  After I stopped using the sulfacet, I continued using the neutragena soap and buff pad, which was still harsh, but my skin stayed clear.  When the summer rolled around, I spent almost everyday in the sun because I was a golf caddy.  I turned very dark.  At this point I had stopped using the buff pad.  When I started turning back to my normal color, I developed small red bumps and very oily skin on the areas where I had applied the sulfacet.  It is as if the areas I used the sulfacet was perfectly covered with the oil and red bumps. 

I can't stay in the sun for more than a few minutes, I can't eat certain foods (red meat, dairy, oil, cheese, etc.), and I have to wash my skin with cool water or else in turns red and scaley. 

The past 10 years have been a living hell.  Due to the excessive oiliness, I have the persistant redness and the occassional giant zit, unless I have taken accutane. 

I have finished law school and have tried to move on as best as I can, but it is difficult.

Doctors have prescribed me everything from acne/rosacea related meds to hydrocortisone valerate.  The only thing that controls it is accutane, but I'm sick and tired of taking 30-60 40mg pills every 8-10 months. 

Doctors have no idea what it is, but some have concluded that the harsh scrubbing with the buff pad and the sulfacet destroyed some type of resilient element in my skin.  No one in my family has a skin problem. 

Any ideas?

Share this post


Link to post
Share on other sites
Thanks.

I've taken hydrocortisone valerate which is supposed to help with the seb derm.  I've taken antibiotics and several different rosacea topical meds and all of these have aggravated my ultra-sensitive skin.

Share this post


Link to post
Share on other sites
It's possible you have acquired rosacea from using the hydrocortisone as rosacea is one of the very worst side effects.  Steroids should NOT be used on the face for anything other than ultra-short term duration.  Seb derm is a yeast-like fungus infection and steroids or antibiotics are not proper treatment for it.  If you don't have flushing triggers suggestive of rosacea, then the proper treatment for seb derm and other similar skin problems is the oral antifungal, itraconazole.  And use Nizoral for shampoo

Logan

Share this post


Link to post
Share on other sites

what if you stopped using all of the chemicals and pills and just started washing your face daily, and getting on the regimen. I mean, im not a doctor, but i wonder if you completely stopped on all of the chemicals, you skin might start to naturally recover. Opinions? I might be absolutely wrong. But, i dont know. It does make sense.

Share this post


Link to post
Share on other sites
I had this problem long before taking hydro val.  I may check out the itraconazole and nizoral.  Is it possible though that this was brought on by harsh treatment of the skin?  Some derms have said no and some said yes.

Thanks for you help.

Share this post


Link to post
Share on other sites
what if you stopped using all of the chemicals and pills and just started washing your face daily, and getting on the regimen.  I mean, im not a doctor, but i wonder if you completely stopped on all of the chemicals, you skin might start to naturally recover.  Opinions?  I might be absolutely wrong. But, i dont know. It does make sense.

Share this post


Link to post
Share on other sites

How long did you go for when you stopped using the harsh chems/meds? I hope you went for a while (at least a month) to let your skin adjust to really know for sure...

Have you tried the anti-fungal soap for dermadox mites? I hear that can help both rosacea and acne.

Share this post


Link to post
Share on other sites
How long did you go for when you stopped using the harsh chems/meds? I hope you went for a while (at least a month) to let your skin adjust to really know for sure...

Have you tried the anti-fungal soap for dermadox mites? I hear that can help both rosacea and acne.

Share this post


Link to post
Share on other sites

I have a similar problem and it's very frustrating. I have recently found some success using selsun blue as a body wash in the trouble areas and nizoral. If this doesn't work completely the next step is the Accutane. You say it only works for a few months though. Hmmm, lets keep eachother updated.

Share this post


Link to post
Share on other sites

This sounds like sebhoreic dermatitis. if u could please take a look at my signature#5 because sebhoreic dermatitis AND HAVING ACNE is linked to having poor amount of good bacteria or probiotics. u prolly can cure ur acne because u found out what THE REAL CAUSE is. (note: acne has many causes pls click on #5 on my sig)

Share this post


Link to post
Share on other sites

What you're describing with your skin sounds EXACTLY like what i've got. I'm glad that im not alone anymore. Where are your problem areas on your face? Mine are around my mouth and on my nose.. and it often feels like my skin is tight. I, like you, have had no success with anything..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×